Alert archive / Texas / River Flood Warnings in 2024
River Flood Warning 3, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Jan 24, 2024, 3:29 PM CST for Bexar County, Wilson County, Texas. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 24, 2024, 3:29 PM CST (21:29 UTC)
- Expired
- Jan 24, 2024, 9:43 PM CST
- In force
- 6 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Bexar County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 62 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point San Antonio River at Elmendorf (ELMT2).
- Action stage
- 33 ft
- Minor stage
- 35 ft
- Moderate stage
- 39 ft
- Major stage
- 48 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08181800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
295
WGUS44 KEWX 242129
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
329 PM CST Wed Jan 24 2024
...The National Weather Service in Austin/San Antonio TX has issued
a Flood Warning for the following rivers in Texas...
San Antonio River Near Elmendorf affecting Wilson and Bexar
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
Additional information is available at www.weather.gov.
The next statement will be issued late tonight at 330 AM CST.
&&
TXC029-493-250930-
/O.NEW.KEWX.FL.W.0003.240124T2129Z-240125T1500Z/
/ELMT2.1.ER.240125T0200Z.240125T0200Z.240125T0300Z.NO/
329 PM CST Wed Jan 24 2024
...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON TO LATE TOMORROW
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...San Antonio River near Elmendorf.
* WHEN...From this afternoon to late tomorrow morning.
* IMPACTS...At 35.0 feet, Minor lowland flooding inundates crop and
pastureland below San Antonio to below Floresville.
* ADDITIONAL DETAILS...
- At 2:30 PM CST Wednesday the stage was 34.0 feet.
- Bankfull stage is 33.0 feet.
- Forecast...The river is expected to rise to a crest of 35.0
feet this evening.
- Flood stage is 35.0 feet.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (3 pm CST)
Location Stg Stg Day/Time Thu Fri Sat
San Antonio River
Elmendorf 35.0 34.0 Wed 2 pm CST 30.4 14.8 11.6
&&
LAT...LON 2919 9838 2926 9835 2924 9821 2918 9813
2911 9820 2918 9826
$$
CM1 follow-up statement
871
WGUS84 KEWX 250343
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
943 PM CST Wed Jan 24 2024
...The Flood Warning is cancelled for the following rivers in
Texas...
San Antonio River Near Elmendorf affecting Bexar and Wilson
Counties.
TXC029-493-250445-
/O.CAN.KEWX.FL.W.0003.000000T0000Z-240125T0343Z/
/ELMT2.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
943 PM CST Wed Jan 24 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the San Antonio River Near Elmendorf.
* ADDITIONAL DETAILS...
- At 9:30 PM CST Wednesday the stage was 34.4 feet.
- Bankfull stage is 33.0 feet.
- Forecast...The river is expected to fall to 11.0 feet late
Monday evening.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (10 pm CST)
Location Stg Stg Day/Time Thu Fri Sat
San Antonio River
Elmendorf 35.0 34.4 Wed 9 pm CST 26.0 13.1 11.4
&&
LAT...LON 2919 9838 2926 9835 2924 9821 2918 9813
2911 9820 2918 9826
$$
MOWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Jan 24, 2:20 PM CST, 1 hour 9 minutes earlier.
Area forecast discussion, Jan 24, 2:20 PM CST, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 220 PM CST Wed Jan 24 2024 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Tonight through Thursday night) Issued at 147 PM CST Wed Jan 24 2024 An upper level trough is entering West Texas this afternoon with southwesterly flow over the state. A moist airmass remains over our CWA. An upper level shortwave trough is generating showers and isolated thunderstorms over the eastern half of the area. The main upper trough will become more progressive tonight and another round of showers and isolated thunderstorms will move from west to east across our CWA. PW values will again be above normal along and east of I-35 and this will mean a chance for locally heavy rain. Rainfall totals of 1-2 inches with locally higher amounts will be possible over the Coastal Plains between now and Thursday morning. The ground there has been saturated from heavy rain over the past few days and any additional rain will runoff quickly leading to flash flooding. We have extended a Flood Watch for this area until noon Thursday. As the upper trough moves to the east POPs will also move eastward and gradually decrease. Showers should come to an end during the morning Thursday. As the system moves away, clouds will decrease through the afternoon Thursday. Temperatures will warm to near to above normal. The warmer temperatures will be out west where skies will clear earlier. Thursday night will continue to be dry and temperatures above normal in the upper 40s and lower 50s. && .LONG TERM... (Friday through Wednesday) Issued at 147 PM CST Wed Jan 24 2024 Much quieter weather overall for Friday through the first half of next week. At 12Z Friday, upper trough axis will finally be moving into W TX, crossing our region late Friday night/Saturday morning. This will spin up a sfc low that will send a Pacific cold front across the area Friday night. Rain chances have decreased some over the past few forecast packages, but some low rain chances remain mainly for areas north of Austin and our US-77 counties Friday afternoon and evening. Behind the front, cooler temperatures are forecast Saturday, a bit below seasonal normals. Breezy conditions will develop on Saturday as well with 10-20 mph sustained winds areawide, and up to 25 mph in northern areas. Some 30-35 mph gusts are likely as well. Some locally elevated fire weather conditions will be possible near the Rio Grande in the afternoon where RH will briefly dip below 30 percent. Winds will diminish through the evening, and with Ridging building out west, surface high pressure will begin to settle into the central CONUS. By Monday morning, decoupling combined with clear skies will lead to cool lows, with freezing temperatures likely for a few hours in low-lying Hill Country areas. We'll start a gradual warming trend through the middle of the week with no precipitation expected through Wednesday. The tail end of a positively tilted trough could clip the region Monday or Tuesday, but with no impacts to sensible weather expected. && .AVIATION... (18Z TAFS) Issued at 1151 AM CST Wed Jan 24 2024 Showers and isolated thunderstorms continue to stream through the region this afternoon. Ceilings in the Austin and San Antonio areas have settled in at IFR levels. Visibility is varying between IFR and MVFR in rain and fog. There will be occasional thunderstorms during the afternoon. Light rain will continue through the afternoon and evening. Then conditions should improve to MVFR for most of the overnight period. Ceilings will drop to IFR in San Antonio around sunrise Thursday. All airports should scatter out by mid-morning. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 59 48 64 48 / 60 80 0 0 Austin Bergstrom Intl Airport 60 49 66 48 / 60 90 0 0 New Braunfels Muni Airport 63 50 66 49 / 70 80 0 0 Burnet Muni Airport 58 47 63 48 / 50 80 0 0 Del Rio Intl Airport 69 48 72 52 / 30 50 0 0 Georgetown Muni Airport 58 47 64 49 / 60 80 0 0 Hondo Muni Airport 65 49 71 49 / 50 80 0 0 San Marcos Muni Airport 62 49 65 48 / 70 80 0 0 La Grange - Fayette Regional 62 52 64 49 / 90 90 0 0 San Antonio Intl Airport 63 50 68 49 / 70 80 0 0 Stinson Muni Airport 65 52 69 50 / 70 80 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... Flood Watch through Thursday morning for Bastrop-Caldwell-De Witt- Fayette-Gonzales-Guadalupe-Karnes-Lavaca-Lee-Wilson. && Short-Term...05 Long-Term...KCW Aviation...05
Hazardous weather outlook, Jan 24, 2:24 PM CST, 1 hour 5 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 224 PM CST Wed Jan 24 2024 TXZ171>173-183>194-202>209-217>225-228-252030- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 224 PM CST Wed Jan 24 2024 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Tonight. A Marginal risk (Level 1 of 5) for severe weather exists through tonight mainly for areas along and south of an Eagle Pass to San Antonio to Giddings line. The main severe weather threats would be strong winds and large hail. There is a Marginal to Slight risk (Level 1 to 2 out of 4) for heavy rainfall resulting in potential flooding through tonight from the Interstate 35 corridor eastward through the Coastal Plains. A Flood Watch is in effect until Noon Thursday for areas east of the Interstate 35 and Interstate 37 corridors. Areas of fog will develop once again tonight and could become locally dense. The best chances for Sense fog will be in the Hill Country and northern Austin Metro Area. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Jan 24, 9:38 AM CST, 5 hours 51 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
938 AM CST Wed Jan 24 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM Hail 7 WNW Poteet 29.09N 98.68W
01/24/2024 M2.00 inch Atascosa TX Broadcast Media
Pictures via X of hail stones up to 2 inches
in diameter near Rossville or northwest of
Poteet. Time estimated.
&&
MBLocal storm report, Jan 24, 11:32 AM CST, 3 hours 57 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
1132 AM CST Wed Jan 24 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 AM Flash Flood 4 SSW Smiley 29.22N 97.65W
01/24/2024 Gonzales TX Emergency Mngr
High water rescue on county road 211 south
of Smiley.
&&
MBLocal storm report, Jan 24, 1:05 PM CST, 2 hours 24 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
105 PM CST Wed Jan 24 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM Flash Flood 2 NE Lackland AFB 29.41N 98.61W
01/24/2024 Bexar TX Dept of Highways
Frontage roads closed at Leon Creek and US
highway 90. Renewed flooding from Wednesday
morning rain and not Monday morning rain.
Time estimated.
&&
MBLocal storm report, Jan 24, 1:08 PM CST, 2 hours 21 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
108 PM CST Wed Jan 24 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM Flash Flood 6 W Schulenburg 29.67N 97.00W
01/24/2024 Fayette TX Public
Numerous low water crossings and closed
roadways between the Flatonia and
Schulenburg area due to flooding.
&&
MBLocal storm report, Jan 24, 1:09 PM CST, 2 hours 20 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
109 PM CST Wed Jan 24 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM Flash Flood 2 NE Muldoon 29.84N 97.05W
01/24/2024 Fayette TX Emergency Mngr
Numerous low water crossings and closed
roadways in the Muldoon area due to
flooding.
&&
MBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 7:00 PM CST | Areal Flood Advisory | EWX | Fayette, Gonzales | 4 hr |
| Jan 23, 7:30 PM CST | Flash Flood Warning | EWX | Fayette, Gonzales | 7 hr |
| Jan 23, 8:00 PM CST | Special Weather Statement | EWX | Fayette | 45 min |
| Jan 23, 8:29 PM CST | Dense Fog Advisory | EWX | Bandera, Bastrop, Bexar, Blanco, Burnet, Caldwell and 11 more | 12 hr |
| Jan 23, 10:00 PM CST | Special Weather Statement | EWX | Gonzales | 45 min |
| Jan 23, 10:22 PM CST | Areal Flood Advisory | EWX | DeWitt, Gonzales, Karnes, Wilson | 4 hr |
| Jan 23, 11:41 PM CST | Special Weather Statement | EWX | Fayette | 49 min |
| Jan 24, 12:30 AM CST | Special Weather Statement | EWX | Atascosa | 45 min |
| Jan 24, 12:48 AM CST | Special Weather Statement | EWX | Frio | 57 min |
| Jan 24, 1:03 AM CST | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Frio | 57 min |
| Jan 24, 1:27 AM CST | Special Weather Statement | EWX | Wilson | 48 min |
| Jan 24, 1:38 AM CST | Flood Watch | EWX | Bastrop, Bexar, Caldwell, Comal, DeWitt, Fayette and 6 more | 28 hr |
| Jan 24, 1:49 AM CST | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Wilson | 38 min |
| Jan 24, 1:58 AM CST | Special Weather Statement | EWX | Bastrop, Caldwell | 47 min |
| Jan 24, 2:00 AM CST | Flash Flood Warning | EWX | Bastrop, Caldwell, Fayette, Gonzales, Lavaca, Lee | 10 hr |
| Jan 24, 2:13 AM CST | Special Weather Statement | EWX | Gonzales | 47 min |
| Jan 24, 2:31 AM CST | Areal Flood Advisory | EWX | Atascosa, Bexar, Dimmit, Frio, Medina, Zavala | 4 hr |
| Jan 24, 3:34 AM CST | Areal Flood Advisory | EWX | Bexar, Guadalupe | 6 hr |
| Jan 24, 4:09 AM CST | Flash Flood Warning | EWX | Atascosa, Bexar, Medina | 5 hr |
| Jan 24, 6:09 AM CST | Areal Flood Advisory | EWX | Atascosa, Bexar, Frio, Medina | 2 hr |
| Jan 24, 6:32 AM CST | Areal Flood Advisory | EWX | DeWitt, Gonzales, Karnes | 5 hr |
| Jan 24, 6:40 AM CST | Areal Flood Advisory | EWX | Comal, Guadalupe | 3 hr |
| Jan 24, 6:52 AM CST | Areal Flood Advisory | EWX | Lavaca | 5 hr |
| Jan 24, 7:22 AM CST | River Flood Warning | EWX | Fayette | 12 hr |
| Jan 24, 8:34 AM CST | River Flood Warning | EWX | DeWitt | 4 days |
| Jan 24, 8:52 AM CST | Dense Fog Advisory | EWX | Edwards, Real | 72 min |
| Jan 24, 11:30 AM CST | Areal Flood Warning | EWX | Bastrop, Caldwell, DeWitt, Fayette, Gonzales, Karnes and 3 more | 25 hr |
Nearby
River Flood Warnings in Texas, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.